UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate®

Medline ® Abstract for Reference 73

of 'Dialysis-related amyloidosis'

73
TI
Infarction of intestine with massive amyloid deposition in two patients on long-term hemodialysis.
AU
Choi HS, Heller D, Picken MM, Sidhu GS, Kahn T
SO
Gastroenterology. 1989 Jan;96(1):230-4.
 
Two patients undergoing hemodialysis for 19 and 13 yr, respectively, developed intestinal infarction with extensive amyloid deposits in the muscle layer and blood vessels. In 1 patient the deposit reacted positively with antiserum to beta 2-microglobulin by immunohistochemical stain, and therefore was classified as beta 2-microglobulin in origin. The amyloid protein of the other patient remains unclassified. In patients with gastrointestinal symptoms who have been undergoing hemodialysis for long periods of time, amyloidosis of the intestine should be considered.
AD
Laboratory and Medical Services, Veterans Administration Medical Center, Bronx, New York.
PMID